MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 662H
Medical Device Problem Codes Defective Component (2292); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what were current symptoms following the index surgical procedure? onset date? other relevant patient history/concomitant medications? please describe the patient manifestations of reaction (location, severity, appearance, systemic or local reaction).Onset date/time of reaction from the initial procedure? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are there any photos available? a manufacturing record evaluation was performed for the finished device batch, and no non-conformance's were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The patient experienced an unspecified reaction and was given antibiotic and mupirocin ointment.The patient is currently doing well.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/22/2021.Additional information: d9, h6.A manufacturing record evaluation was performed for the finished device batch rabddm, 662h34 and no non-conformances were identified.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h-3 summary: thirty-six packets of product code 662 were received for evaluation with the packaging closed, thirteen unopened samples were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection the sutures were correctly placed on winding former.The sutures were dispensed without problems and examined along of the strand and no defects or damaged on suture surface could be observed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON SUTURE 18"(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12307682
Report Number2210968-2021-07236
Device Sequence Number14443697
Product Code GAR
UDI-Device Identifier10705031007741
UDI-Public10705031007741
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number662H
Device Catalogue Number662H
Device Lot NumberRABDDM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;